Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 28, 2010, 3:44 AM MST for Eddy County, New Mexico. It took effect at Nov 28, 2010, 8:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2010, 3:44 AM MST (10:44 UTC)
- In effect from
- Nov 28, 2010, 8:00 AM MST
- Expired
- Nov 29, 2010, 5:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3702 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS74 KMAF 281044 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 AM CST SUN NOV 28 2010 ...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS TODAY AND POSSIBLE AGAIN MONDAY... .THE APPROACH OF A STRONG UPPER LEVEL TROUGH WILL RESULT IN INCREASING WINDS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE HIGHEST WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AS STRONG MID LEVEL WINDS ASSOCIATED WITH THE TROUGH AFFECT THE HIGHER ELEVATIONS...AND SOME OF THESE HIGH WINDS MIX DOWN TO THE SURFACE AND ARE FUNNELED THROUGH GUADALUPE PASS. AS THE TROUGH PASSES OVER THE AREA MONDAY... ANOTHER ROUND OF HIGH WIND IS POSSIBLE FOR THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-282200- /O.UPG.KMAF.HW.A.0021.101128T1500Z-101129T0300Z/ /O.NEW.KMAF.HW.W.0034.101128T1500Z-101129T0300Z/ /O.NEW.KMAF.HW.A.0022.101129T1500Z-101130T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 344 AM MST SUN NOV 28 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE HIGH WIND WATCH FOR TODAY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY THROUGH EARLY EVENING. ON MONDAY SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS. PERSONS TRAVELING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
078 WWUS74 KMAF 282130 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CST SUN NOV 28 2010 ...STRONG WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH MONDAY... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND NORTHERN ROCKY MOUNTAINS TONIGHT AND INTO THE CENTRAL PLAINS MONDAY. STRONG WINDS ON THE BASE OF THIS SYSTEM WILL SPREAD ACROSS WEST TEXAS TONIGHT AND MONDAY...AND WILL IMPACT THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. NMZ027-TXZ258-291100- /O.CAN.KMAF.HW.A.0022.101129T1500Z-101130T0000Z/ /O.EXT.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 230 PM MST SUN NOV 28 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS UNTIL 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT MONDAY. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELLING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION. CONSIDER TAKING ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ TXZ074-291100- /O.EXB.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 330 PM CST SUN NOV 28 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE DAVIS MOUNTAINS...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO IMPACT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELLING ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD EXERCISE EXTREME CAUTION. && $$
472 WWUS74 KMAF 291042 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CST MON NOV 29 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TODAY WITH WINDY CONDITIONS FOR THE ADJACENT PLAINS... .A STRONG UPPER LEVEL TROUGH PASSING OVER THE FOUR CORNERS REGION THIS MORNING WILL MOVE ACROSS THE ROCKIES TODAY AND OVER THE CENTRAL PLAINS. STRONG WINDS AROUND THE BASE OF THIS SYSTEM WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AND WILL IMPACT THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. MID LEVEL WINDS OF 60 TO 70 MPH ARE EXPECTED TO MIX DOWN ACROSS THE MOUNTAINS. SOME OF THESE HIGH WINDS WILL ALSO SPILL ACROSS NEARBY PLAINS PROVIDING WINDY AND DUSTY CONDITIONS. NMZ027-TXZ074-258-292200- /O.CON.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 442 AM CST MON NOV 29 2010 /342 AM MST MON NOV 29 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION. CONSIDER TAKING ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-TXZ057-058-080-292200- /O.NEW.KMAF.WI.Y.0022.101129T1500Z-101130T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...PECOS... MARFA 442 AM CST MON NOV 29 2010 /342 AM MST MON NOV 29 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS EDDY... CULBERSON... AND REEVES COUNTIES AS WELL AS THE MARFA PLATEAU. THESE WINDY CONDITIONS MAY RESULT IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
156 WWUS74 KMAF 292019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST MON NOV 29 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON IN ADDITION TO WINDY CONDITIONS FOR THE ADJACENT PLAINS... .A STRONG UPPER LEVEL TROUGH PASSING OVER SOUTHERN NEW MEXICO THIS AFTERNOON WILL MOVE ACROSS THE REGION TONIGHT. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS SYSTEM WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AND IMPACT THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. MID LEVEL WINDS OF 35 TO 45 MPH ARE EXPECTED TO MIX DOWN ACROSS THE MOUNTAINS. SOME OF THESE HIGH WINDS WILL ALSO SPILL ACROSS NEARBY PLAINS PROVIDING WINDY AND DUSTY CONDITIONS. NMZ027-TXZ074-258-300000- /O.CON.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 219 PM CST MON NOV 29 2010 /119 PM MST MON NOV 29 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION. CONSIDER TAKING ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-TXZ057-058-080-300000- /O.CON.KMAF.WI.Y.0022.000000T0000Z-101130T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...PECOS... MARFA 219 PM CST MON NOV 29 2010 /119 PM MST MON NOV 29 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS EDDY...CULBERSON AND REEVES COUNTIES AS WELL AS THE MARFA PLATEAU. THESE WINDY CONDITIONS MAY RESULT IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 28, 3:01 AM MST, 43 minutes earlier.
Area forecast discussion, Nov 28, 3:01 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 AM CST SUN NOV 28 2010
.DISCUSSION...
A STRONG UPPER TROUGH WILL SWING ACROSS ARIZONA TODAY AND PASS INTO
NEW MEXICO BRINGING WINDY WEATHER TO THE REGION. EXPECT WINDS TO
PICK UP ACROSS THE MOUNTAINS TODAY AND AGAIN ON MONDAY. THIS TROUGH
WILL BRING COOLER TEMPS AND MOVE EAST OF THE AREA MONDAY NIGHT WITH
AN UPPER RIDGE BUILDING IN FROM THE WEST TUESDAY. HIGH PRESSURE WILL
REMAIN OVER THE AREA THE REST OF THE WEEK WITH MILD WEATHER AND
WARM TEMPS THROUGH THE WEEKEND.
WENT AHEAD AND UPGRADED THE HIGH WIND WATCH FOR THE GUADALUPES TODAY
TO A WARNING AS NAM DEVELOPS A STRONG MOUNTAIN WAVE OVER THE
MOUNTAINS. CURRENTLY THIS RUNS THROUGH 03Z TONIGHT BUT LATEST MET
GUIDANCE INDICATES THERE COULD BE A SECONDARY MAXIMUM AFTER
MIDNIGHT. IT APPEARS EVEN HIGHER WIND MAY BE POSSIBLE OVER THE
MOUNTAINS MONDAY SO HAVE ALSO INCLUDED A HIGH WIND WATCH FOR THE
GUADALUPES THEN. FOR NOW WILL LEAVE IT AS TWO SEPARATE WIND EVENTS
BUT IF MET CONTINUES TO LOOK WINDY TONIGHT THESE MAY END UP BEING
CONNECTED INTO ONE LONG WARNING. WOULD ALSO NOT BE SURPRISED TO SEE
THE DAVIS MOUNTAINS ADDED TO THE WATCH MONDAY.
COMPARED TO YESTERDAY 850MB TEMPS SHOULD BE WARMER TODAY AND THEN
COOL MONDAY AND TUESDAY. HIGH CLOUDS OVER THE EAST THIS MORNING
WILL BE EXITING THE AREA WITH A MOSTLY SUNNY DAY EXPECTED. THE
SOUTH TO SOUTHWEST SURFACE WIND SHOULD HELP THIS WARM UP TODAY WITH
ABOVE NORMAL TEMPERATURES EXPECTED. A PACIFIC FRONT MOVES THROUGH
LATE TONIGHT RESULTING IN A COOLER AND WINDIER DAY MONDAY. EXPECT
TO HAVE A BRISK WEST WIND ACROSS THE AREA MONDAY... HAVE BUMPED UP
WIND SPEEDS A LITTLE... LATER SHIFTS MAY NEED TO RAISE THEM EVEN
MORE. FOR NOW WILL STAY BELOW WIND ADVISORY FOR THE PLAINS BUT
LOCATIONS NEAR THE MOUNTAINS MAY APPROACH THEM. A SECONDARY POLAR
FRONT COMES DOWN ON THE BACKSIDE OF THE SURFACE LOW MONDAY NIGHT
WITH THE WIND SHIFTING AROUND TO THE NORTH.
LOW LEVEL MOISTURE HAS RECOVERED SLIGHTLY THIS MORNING RISING FROM
NEGATIVE DEWPOINTS TO THE TEENS... BUT WILL BE UNABLE TO IMPROVE
MUCH AS FRONTS SWEEP ACROSS THE AREA. MODELS DO CONTINUE TO SHOW
PRECIP OVER SE NM MONDAY EVENING... WITH NAM STEADILY MOVING AN AREA
OF PRECIP SOUTHWARD FROM THE PANHANDLE DOWN INTO LEA COUNTY. WILL
KEEP IT AN ISOLATED RAIN/SNOW MIX BUT NOT REALLY EXPECTING MUCH OF
EITHER.
ZONAL UPPER FLOW WILL SET UP ANOTHER LEE TROUGH BRIEFLY DEVELOPING
LATE TUESDAY/WEDNESDAY BUT THIS LOW BRINGS THROUGH ANOTHER WEAK
FRONT/BOUNDARY THURSDAY. A STRONGER SURFACE LOW SETS UP OVER
EASTERN COLORADO WILL HELP A BRIEF WARM UP BEFORE DRAGGING ANOTHER
BOUNDARY THROUGH THE AREA LATE SATURDAY.
&&
.FIRE WEATHER...
AN UPPER LEVEL TROUGH AND ASSOCIATED JET MAX WILL MOVE ACROSS THE
SOUTHERN ROCKIES THIS AFTERNOON...RESULTING IN A VERY STRONG
MID-LEVEL HEIGHT GRADIENT ACROSS NM AND WEST TEXAS. CLEAR SKIES
WILL ALLOW FOR EXCELLENT MIXING AND A MODERATE DOWNSLOPE COMPONENT
WILL AID IN UNSEASONABLY WARM CONDITIONS AREA-WIDE. EXPECT MIN
AFTERNOON RH VALUES TO DIP INTO THE LOW TEENS TO UPPER SINGLE DIGITS
FOR MOST OF WEST TEXAS AND SE NM. THIS...COMBINED WITH 20 FOOT WIND
SPEEDS NEAR 20 TO 25 MPH SUSTAINED...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON FOR LOCATIONS MAINLY ALONG AND
WEST OF THE PECOS RIVER. THESE CONDITIONS ARE ALSO EXPECTED ACROSS
PORTIONS OF THE NW PERMIAN BASIN. HIGHER WINDS WILL IMPACT THE
GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF SE NM THIS AFTERNOON
WHERE THEY WILL EXCEED 40 MPH IN THE GUADALUPE MOUNTAINS AND NEAR 30
MPH IN THE PLAINS. WINDS NEAR 30 TO 35 MPH WILL BE POSSIBLE IN THE
DAVIS MOUNTAINS. LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING A
PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION RESULTING IN COOLER
TEMPS FOR MONDAY AFTERNOON. THIS SHOULD KEEP MINIMUM RH VALUES JUST
ABOVE THE CRITICAL THRESHOLD OF 15 PERCENT. HOWEVER...BREEZY 20 FOOT
WEST WINDS NEAR 25 MPH WILL FOLLOW THE FRONT MONDAY AFTERNOON. NEAR
CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MONDAY...ESPECIALLY
NEAR THE SE NM PLAINS...UPPER TRANS PECOS AND PERMIAN BASIN. WE WILL
NOT ISSUE A FIRE WX WATCH FOR MONDAY AT THIS TIME SINCE IT APPEARS
THE RH WILL ONLY NEAR OR DROP JUST BELOW 15 PERCENT BRIEFLY NEAR THE
PREVIOUSLY MENTIONED AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 37 56 25 / 0 0 0 0
CARLSBAD NM 73 36 54 26 / 0 0 0 10
DRYDEN TX 71 40 68 34 / 0 0 0 0
FORT STOCKTON TX 77 39 58 28 / 0 0 0 0
GUADALUPE PASS TX 62 35 44 24 / 0 0 0 0
HOBBS NM 70 33 53 23 / 0 0 10 10
MARFA TX 69 26 52 18 / 0 0 0 0
MIDLAND INTL AIRPORT TX 71 35 57 24 / 0 0 0 0
ODESSA TX 72 36 57 25 / 0 0 0 0
WINK TX 76 34 57 25 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
78/72Hazardous weather outlook, Nov 28, 3:02 AM MST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CST SUN NOV 28 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 402 AM CST SUN NOV 28 2010 /302 AM MST SUN NOV 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS BEGINNING LATE THIS MORNING. WEST SOUTHWEST WINDS NEAR 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS. DRY AND WINDY CONDITIONS THIS AFTERNOON AND EVENING ARE EXPECTED TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...UPPER TRANS PECOS... GUADALUPE MOUNTAINS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS THROUGH SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY WEST WINDS WILL CONTINUE ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY BEHIND A PACIFIC COLD FRONT. HIGH WINDS WILL BE POSSIBLE ONCE AGAIN IN THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH REMAINS IN EFFECT FOR THIS AREA MONDAY AFTERNOON. NEAR CRITICAL FIRE WEATHER CONDITIONS CAN ALSO BE EXPECTED MONDAY AFTERNOON FROM NEAR THE UPPER TRANS PECOS EASTWARD THROUGH THE PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:44 AM MST | High Wind Watch | MAF | 11 hr | |
| Nov 28, 2:12 PM MST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Glasscock and 10 more | 13 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.